Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 76, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Oct 14, 2003, 11:51 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2003, 11:51 PM EDT (03:51 UTC)
- Expired
- Oct 15, 2003, 12:45 AM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 14, 4:50 PM EDT, 7 hours 1 minute earlier.
Area forecast discussion, Oct 14, 4:50 PM EDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 PM EDT TUE OCT 14 2003
LITTLE HAS CHANGED FROM RUN TO RUN...AND SO WILL NOT REPEAT A
DETAILED ANALYSIS OF MODEL INDICATIONS. WILL SAY THAT THERE ARE
STRONG DYNAMICS...GOOD MOISTURE AND ENERGY INTO SYSTEM AND STRONG
SHEAR AT SURFACE. QUESTION CONTINUES TO BE THERMODYNAMICS.
CONVECTION TO WEST HAS REMAINED WELL BELOW SEVERE CRITERIA AND
CLOUDS AND SOME LIGHT RAIN AHEAD OF IT HAVE DAMPENED
THERMODYNAMICS...BUT BEST DYNAMICS ARE YET TO COME. ETA BUFKIT FOR
THE PHL AREA SHOWS WEAK CAPES...AROUND 200 J/KG...BUT NO CONVECTIVE
INHIBITION OVERNIGHT. SPC HAS TAKEN ALL OF OUR FORECAST AREA OUT OF
SLIGHT RISK...BUT WITH VERY STRONG DYNAMICS AND SHEAR AND SOME WEAK
CAPE WITH NO LID PROGGED BY ETA WE RESPECTFULLY HESITATE TO DROP
MENTION OF ANY LOW TOPPED FORCED CONVECTION GENERATING LOCALIZED
DAMAGING WINDS AT THE SFC. WE WILL FRESHEN OUR SVR WX OUTLOOK FOR
TONIGHT...CONCENTRATING MAINLY BUT NOT EXCLUSIVELY OVER THE SRN PART
OF THE FA. IF WE ERR...AT LEAST IT IS ON THE SIDE OF CAUTION.
FOR TOMORROW...HIGH WIND DECISION TREE SUGGESTS A WIND ADVISORY IS
IN ORDER...AND SO WE ISSUED ONE OVER THE ENTIRE AREA. MODELS SUGGEST
A SLIGHTLY STIFFER WIND IN THE NRN ZONES. THEN NO SIGNIFICANT
CHANGES TO ONGOING FORECAST. THE SATURDAY SYSTEM MAY SOON WARRANT
MORE ATTENTION.
GALES ARE UP ALONG COAST. MARINE FORECASTER LOOKED AT THE
POSSIBILITY OF BLOWOUT TIDES...BUT FELT THAT SINCE WE ARE IN THE LOW
OSCILLATION PHASE OF THE TIDE CYCLE THEY WOULD NOT OCCUR.
FCSTID = 45
MPO 48 54 37 53 / 100 30 10 10
ABE 52 61 41 59 / 100 20 10 10
RDG 52 61 41 59 / 100 20 10 10
PHL 56 64 45 63 / 100 10 10 10
12N 52 60 40 58 / 100 30 10 10
SMQ 54 62 42 61 / 100 20 10 10
TTN 55 63 43 61 / 100 20 10 10
MIV 55 64 42 63 / 100 10 10 10
ACY 56 65 51 64 / 100 10 10 10
ILG 55 63 44 63 / 100 10 10 10
DOV 56 66 44 63 / 100 10 10 10
GED 56 67 44 64 / 100 10 10 10
ESN 56 67 45 63 / 100 10 10 10
.PHI...
DE...WIND ADVISORY FOR WEDNESDAY AND EARLY WEDNESDAY EVENING FOR
DEZ001>003.
GALE WARNING FOR DEZ004.
MD...WIND ADVISORY FOR WEDNESDAY AND EARLY WEDNESDAY EVENING FOR
MDZ008-012-015-019-020.
NJ...WIND ADVISORY FOR WEDNESDAY AND EARLY WEDNESDAY EVENING FOR
NJZ001-007>010-012>013-015>023.
GALE WARNING FOR NJZ014-024>026.
PA...WIND ADVISORY FOR WEDNESDAY AND EARLY WEDNESDAY EVENING FOR
PAZ054>055-060>062-067>071.
MARINE...GALE WARNING FOR ANZ430-431-450>455.
NYYHazardous weather outlook, Oct 14, 5:17 AM EDT, 18 hours 34 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-151300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 517 AM EDT TUE OCT 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS EVENING ON FOR THE EASTERN SHORE OF MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY. .DAYS TWO THROUGH SEVEN... THERE IS THE POTENTIAL FOR DAMAGING WINDS AND HEAVY RAIN TONIGHT ACROSS THE ENTIRE REGION. GALE WARNINGS ARE IN EFFECT FOR THE ENTIRE NEW JERSEY AND DELAWARE COASTS INCLUDING THE DELAWARE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. EBERWINE
In the hours before
Special weather statement, Oct 14, 10:30 PM EDT, 1 hour 21 minutes before
DEZ001>004-MDZ008-012-015-019-020-150430- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1030 PM EDT TUE OCT 14 2003 AT 1020 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS ON THE WESTERN SHORE OF THE CHESAPEAKE BAY MOVING RAPIDLY EAST. THIS LINE OF SHOWERS AND THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS BETWEEN 50 AND 60 MPH AS IT MOVES ONTO THE UPPER EASTERN SHORE OF MARYLAND AND INTO DELAWARE. DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THIS WIND GUST WILL LIKELY DOWN SOME TREES AND KNOCK OUT POWER TO SOME CUSTOMERS. JJM
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 11:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Oct 14, 11:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Oct 14, 11:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Oct 15, 12:07 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 38 min |
| Oct 15, 12:12 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Ocean | 48 min |
| Oct 14, 10:37 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 38 min |
| Oct 14, 10:46 PM EDT | Severe Thunderstorm Warning | PHI | Talbot | 44 min |
| Oct 14, 11:04 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 41 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.